MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PLEURAL ESSENTIAL KIT; PATIENT CARE SUCTION APPARATUS

BARD ACCESS SYSTEMS PLEURAL ESSENTIAL KIT; PATIENT CARE SUCTION APPARATUS
Catalog Number 4992508
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebp0006 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that there is a hole in the catheter.Another device was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a hole in the aspira catheter was confirmed and the damage appears to be use related.One aspira drainage catheter was returned for investigation.The overall length of the catheter was 74.5cm.What appears to be blood residue was observed in the fibers of the cuff.A breach in the tubing was observed 8mm distal to the cuff.The adjoining surfaces of the breach were microscopically examined and were noted to be glossy and striated, which is typical of sharp instrument damage.Functional testing revealed that fluid would leak from the sharp instrument cut in the tubing.The product ifu states, ¿do not allow the device to contact sharp instruments.Mechanical damage may occur.Use only smooth edged atraumatic clamps or forceps.¿.
 
Event or Problem Description

Brand Name
PLEURAL ESSENTIAL KIT
Common Device Name
PATIENT CARE SUCTION APPARATUS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6486055
Report Number3006260740-2017-00402
Device Sequence Number19239176
Product Code DWM
UDI-Device Identifier10801741091169
UDI-Public(01)10801741091169(17)181231(10)REBP0006
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number4992508
Device Lot NumberREBP0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1